Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes small dry spots that turn black around thighs, stomach and back?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8863 Questions

default
Posted on Mon, 7 Mar 2016 in Skin Hair and Nails
Question: Two months ago small bumps started to appear on my right and then my left ankle these bumps became large and big scab and scarred but it was not itchy

Now i have small dry spots around 1.5cm appearing around my thighs, stomach, back and shoulders and it turns dark and like scabs also and it is not itchy either

My doctor does not know what it is and prescribed Fluxocillin antibiotics and also fucabet cream but it did not help

Can anyone tell me what this is please?
doctor
Answered by Dr. Kakkar S. 43 minutes later
Brief Answer:
I would suggest adding a moisturiser and switch to a more potent steroid

Detailed Answer:
Hello. Thank you for writing to us

I have gone through your query and I have also reviewed the Images.

I suggest a possibility of Xerosis with Eczematous dermatitis/ Discoid dermaititis. I would advice you to also use a moisturiser e.g ammonium lactate lotion (Amlactin), twice daily, over the affected areas, since xerosis (severe dryness) is the underlying cause. In addition, I would also like to change the steroid cream (fucibet) to a more potent one e.g clobetasol propionate 0.05% cream, for the patches, to be applied twice daily Or alternatively, a short course of an Oral steroids (prednisolone) can be considered in addition to topical preparations.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 3 hours later
The two skin conditions you describe does not fit with my condition because both of those cause itchiness and mine is not as per my original email

Also used a steriod cream and it had no effect and using a stronger steriod i feel is not the right solution
doctor
Answered by Dr. Kakkar S. 3 hours later
Brief Answer:
Itching is a subjective symptom

Detailed Answer:
Hi, Welcome back to HCM.

Itching is a subjective symptom and therefore patients may report extreme itchiness Or no/ only minimal itching.

The images, specially the one of lower leg is very suggestive of eczematous dermatitis (wet/ oozing) whereas the other smaller lesions look drier.

Moreover, eczematous dermatitis may not respond very well to topical moderately potent steroid e.g Betamethasone valerate 0.05% (present in Fucibet cream), whereas it responds fairly well to super potent topical steroids and/or Oral steroids.

Therefore in my view a trial of a super-potent steroid cream with or without Oral steroids is definitely an option worth considering.

Regards
take care
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Kakkar S. 18 minutes later
Hello

The lower leg may appear that it is oozing/wet but it is dry

Also i have other dry bumog patches on my arms and legs and shoulders and it can not be shown by photograph

I will not be able to reach all parts of my body to apply the cream and want can be ingested instead so it works all over my body?

Also what do you think causes this issue?
doctor
Answered by Dr. Kakkar S. 10 hours later
Brief Answer:
Xerosis is the underlying cause

Detailed Answer:
Hi.

Yes, I would prefer oral steroids for a few days for widespread involvement along with topical treatment for accessible sites.
Severe dryness i.e xerosis of skin is the underlying cause, therefore the need to use a moisturiser, regularly. You must use the moisturiser even after the patches have resolved, so as to prevent this from recurring.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Kakkar S. 36 hours later
I do not believe this is the correct diagnossis for my comdition
doctor
Answered by Dr. Kakkar S. 32 minutes later
Brief Answer:
Upload more Images for my review

Detailed Answer:
Hi.

I would like you to upload a few more Images of affected areas, for my review. Make sure you upload images with good clarity.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Clobetasol propionate

doctor1 MD

I am using Dermovate cream to treat a mild case of Eczema. My wife is in the 1st trimester of our 1st pregnancy and is concerned that there may be...

doctor1 MD

My daughter is 3.5 years. At the age of 1, at the time of hair removing from scalp, she got little cut and on the there was no hair growth on that...

doctor1 MD

Years ago when I was 16 (7 years ago) I chemically burned my vulva on one side. I was too shy to tell anyone that it healed on it s own. Now I am...

doctor1 MD

hi,please i want the strenght of clobetasol propionate 0.05 compared to kojic acid . please what amount in grams or ml of kojic acid is equivalent...

doctor1 MD

I have excessisve cracking on my heals and is painful to walk most days. 4 months ago, my foot doctor recommended a regimen of the following but...

doctor1 MD

My father has been experiencing rashes and itchiness on the buttocks since last 4 months.. The doctor suggested it to be eczema .. And started the...

doctor1 MD

I have recently been diagnosed with Lichen planus (LP) of the penile glans. I have a history of genital and oral LP. My last outbreak of genital LP...